HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Family & Friends of the Mentally Ill (http://www.healthboards.com/boards/family-friends-mentally-ill/)
-   -   bipolar boyfriend (http://www.healthboards.com/boards/family-friends-mentally-ill/871175-bipolar-boyfriend.html)

helpXme 09-27-2011 08:23 PM

bipolar boyfriend
 
I just really need advice

Long story short, I have been in a relationship with this guy for just over a month now. At first everything was perfect. He said I may be the one and was super sweet. Everything was great. Randomly he started getting kinda distant/not talking as much or being as affectionate. I asked him what was up and he said he was just having an episode with the Bipolar.Well one day things weren't going so well so I asked him if everything was okay. He told me something he doesn't think we are working but other times he does and he doesn't want to break up, that it is probably just in his head. About a week ago he started taking Lithium. I was visiting him and the first couple days he was fine, but then he became severely depressed. All he did was sleep,smoke and sometimes go on the computer. He didn't acknowledge me for 3 whole days when i was there (we live 3 hours away so we have scheduled visits by the way)when I was trying to be supportive, trying to talk to him/hug/ be there etc. I am very hurt and I am afraid now he is going to end it because he is being very short with me.

I was wondering if this is normal with bipolar people in relationships? And is it normal to become severely depressed when starting lithium? I feel like I am doing something wrong and I don't know if he is using depression as an excuse or is this normal? I thought me being there would make him happy?

tinkerbell45 10-02-2011 03:04 PM

Re: bipolar boyfriend
 
Hi Tinkerbell45 here i just read your post and wanted to give you some insight that may be going on with your depressed/bi-polar boyfriend. Let me start off by saying that i suffer from both of these diseases also and they are NOT by any means easy to live with UNLESS you have them under control by taking medication for them. It takes different meds for different people AND the meds DO have to be in your body long enough to have taken effect and of course this time varies from perso to person. With all of that being said i would ask him if he is taking his meds on a DAILY basis or however the dr has them prescribed and how long has he been taking them.He may have not been on them long enough for them to be in his system yet OR he may need his dr to put him on different meds because the first round of meds could always end up being the wrong ones and i do want to tell you speaking from my own personal experience it may take awhile for the dr(s) to get his meds tweeked just the right way.If you love him and it sounds like you do try to hang in there and just let him knoe that you are there for him and you will help him in any way possible. Until next time TAKE CARE!!!!


All times are GMT -7. The time now is 10:01 PM.